MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE NONINVASIVE ELECTRODES; NON INVASIVE ELECTRODES

BIOWAVE CORPORATION BIOWAVE NONINVASIVE ELECTRODES; NON INVASIVE ELECTRODES
Model Number BWENO1-B
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Blister (4537)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Wife has been using her husband's unit for the past 1 1/2 to treat leg pain focused in her right hamstring.Never has had any issues unit yesterday.Later in the day after the treatment, she felt burning/itching and noticed a pus-filled blister near the area or possible under the area where one of the electrodes had been placed on her upper hamstring/glut area.No issue under the other pad which had been placed 6" apart on her lower hamstring.
 
Additional Manufacturer Narrative
As the electrodes were not available to evaluate it is not possible to determine the root cause.However the most likely cause is that wire from one electrode might have pulled partially out of the electrodes contacting skin causing a blister.When a patient sits on the electrodes it is possible the leadwire cable can pull on the electrode wire.Another important point to be notes is that these electrodes were expired.

Brand Name
BIOWAVE NONINVASIVE ELECTRODES
Common Device Name
NON INVASIVE ELECTRODES
Manufacturer (Section D)
BIOWAVE CORPORATION
8 knight st
suite 201
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
8 knight st
suite 201
norwalk 06851
MDR Report Key19070505
Report Number3004558433-2024-00002
Device Sequence Number15188047
Product Code GXY
UDI-Device Identifier00859911006089
UDI-Public0859911006089
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K152437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/29/2022
Device Model NumberBWENO1-B
Device Lot Number119354
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale